Alert archive / Nevada / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 12, 2008, 10:14 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2008, 10:14 PM PDT (05:14 UTC)
- Expired
- Jul 12, 2008, 10:45 PM PDT
- In force
- 31 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 130515 SVRVEF AZC015-NVC003-130545- /O.NEW.KVEF.SV.W.0022.080713T0514Z-080713T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1014 PM MST SAT JUL 12 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... EAST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 1045 PM MST/1045 PM PDT/. * AT 1009 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR 10 MILES NORTHEAST OF SOUTH COVE...AND WAS MOVING NORTHWEST AT 18 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL MOHAVE COUNTY AROUND 1030 PM MST... RURAL EASTERN CLARK COUNTY AROUND 1030 PM PDT. IF ON OR NEAR LAKE MEAD BETWEEN SOUTH COVE AND ICEBERG CANYON...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3620 11427 3640 11415 3624 11379 3608 11389 TIME...MOT...LOC 0514Z 116DEG 15KT 3620 11395 $$ MORGAN
2 follow-up statements
000 WWUS55 KVEF 130532 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1031 PM PDT SAT JUL 12 2008 AZC015-NVC003-130545- /O.CON.KVEF.SV.W.0022.000000T0000Z-080713T0545Z/ MOHAVE AZ-CLARK NV- 1031 PM MST SAT JUL 12 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MST/1045 PM PDT/ FOR EAST CENTRAL CLARK AND CENTRAL MOHAVE COUNTIES... AT 1028 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF SOUTH COVE...MOVING NORTHWEST AT 17 MPH. IF ON OR NEAR LAKE MEAD BETWEEN SOUTH COVE AND ICEBERG CANYON...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. LAT...LON 3620 11427 3640 11415 3624 11379 3608 11389 TIME...MOT...LOC 0531Z 116DEG 15KT 3623 11403 $$ MORGAN
000 WWUS55 KVEF 130545 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1044 PM PDT SAT JUL 12 2008 AZC015-NVC003-130554- /O.EXP.KVEF.SV.W.0022.000000T0000Z-080713T0545Z/ MOHAVE AZ-CLARK NV- 1044 PM MST SAT JUL 12 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK AND CENTRAL MOHAVE COUNTIES WILL EXPIRE AT 1045 PM PDT/1045 PM MST/... AT 1044 PM MST...RADAR SHOWED THE THUNDERSTORM OVER LAKE MEAD WAS BEGINNING TO WEAKEN. THE LAKE MEAD DISPATCH REPORTED NO SEVERE WEATHER AS OF 1044 PM...SO THE WARNING WILL BE ALLOWED TO EXPIRE. BOATERS SHOULD REMAIN IN SAFE HARBOR UNTIL THE LIGHTNING MOVES AWAY. LAT...LON 3620 11427 3640 11415 3624 11379 3608 11389 TIME...MOT...LOC 0544Z 116DEG 15KT 3625 11409 $$ MORGAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 9:26 PM PDT, 48 minutes earlier.
Area forecast discussion, Jul 12, 9:26 PM PDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 926 PM PDT SAT JUL 12 2008 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH MONSOONAL MOISTURE IN PLACE OVER MUCH OF THE REGION TO PRODUCE SCATTERED THUNDERSTORMS THROUGH THE WEEKEND AND EARLY NEXT WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. STORM COVERAGE GRADUALLY DECREASES BY THE MIDDLE OF NEXT WEEK AS DRIER SOUTHWEST FLOW DEVELOPS. && .UPDATE...NOT MUCH TIME TO CHAT THIS EVENING. DYNAMICS ASSOCIATED WITH INVERTED TROUGH WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ALL NIGHT. INVERTED TROUGH WILL REMAIN OVER THE AREA SUNDAY FOR A REPEAT PERFORMANCE. MAIN THREAT WILL REMAIN FLASH FLOODING AS A STORM OVER CENTRAL MOHAVE COUNTY PRODUCED AROUND 3 INCHES OF RAIN TODAY. SOME HIGHWAYS IN INYO COUNTY HAVE ALSO BEEN CLOSED DUE TO DEBRIS (ROCK AND MUD) ACROSS THE ROADS. WILL SHOOT FOR A LATE EVENING UPDATE. && .PREV DISCUSSION...315 PM PDT SAT JUL 12...INVERTED TROUGH OVER THE AREA PROGGED TO MOVE VERY LITTLE THROUGH MONDAY BUT DOES WEAKEN WITH TIME. MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE DURING THIS TIME AS THERE WILL BE NOTHING TO FLUSH THE MOISTURE OUT WHILE THE TROUGH REMAINS IN PLACE. AS A RESULT...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO CONTINUE THROUGH MONDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. MAXIMUM TEMPERATURE FORECASTS WILL BE TRICKY DEPENDING ON WHERE BREAKS IN CLOUDS ARE WHICH WILL BE DIFFICULT TO FORECAST. GENERALLY WENT CLOSE TO MOS GUIDANCE TEMPS. .LONG TERM...MADE VERY LITTLE CHANGE TO THE EXISTING FORECAST WITH MODELS SHOWING GOOD CONTINUITY IN THE EXTENDED. WITH CURRENT WEATHER PRESSING...WILL POST THE PREVIOUS LONG TERM DISCUSSION...WHICH DETAILS THE SITUATION WELL. /PREV DISCUSSION/ GENERALLY KEPT HIGHER POPS OVER THE SOUTHEASTERN THIRD OF THE CWA WITH A GRADUAL DECREASE TOWARD THE NORTHWEST. WINDS ALOFT WILL REMAIN FAIRLY WEAK WHICH WILL HELP TO KEEP THE RISK OF FLASH FLOODING A MAIN CONCERN. MODELS ARE SHOWING AN UPPER LEVEL TROUGH DIGGING DOWN THE COAST LATE IN THE WEEK WHICH WILL HELP TO DRY THINGS OUT FROM WEST TO EAST. HOWEVER...LATEST GFS IS HAVING A HARD TIME REMOVING THE DEEPER MOISTURE FROM THE EASTERN PORTIONS OF THE CWA AND IS SHOWING A FAIRLY SHARP MOISTURE BOUNDARY CUTTING THROUGH THE CWA. DOES NOT LOOK LIKE MOISTURE WILL SCOUR COMPLETELY FROM THE EASTERN ZONES...BUT AREA TO THE WEST WILL SHOW A GRADUAL DRYING TREND. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS DEVELOPMENT STARTING IN NORTHERN CLARK COUNTY THIS EVENING...STILL FEEL THAT BEST CHANCE FOR THUNDERSTORMS IN THE VALLEY WILL BE LATE THIS EVENING AND OVERNIGHT. MORE STORMS WILL DEVELOP SUNDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO PERSIST OVERNIGHT. EXPECT A REPEAT OF CONVECTIVE ACTIVITY ACROSS THE AREA TOMORROW. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && PIERCE/HARRISON/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 12, 6:05 AM PDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 605 AM PDT SAT JUL 12 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-130700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 605 AM PDT SAT JUL 12 2008 /605 AM MST SAT JUL 12 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SUBSTANTIAL MOISTURE OVER MUCH OF THE REGION WILL COMBINE WITH AN UPPER LEVEL IMPULSE TO PRODUCE SCATTERED THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION TO DANGEROUS LIGHTNING AND POSSIBLY STRONG WINDS...THE POTENTIAL FOR HEAVY RAIN COULD PRODUCE ISOLATED FLASH FLOODING OVER THE MOJAVE DESERT REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE REGION SUNDAY THROUGH EARLY IN THE WEEK. THE MAIN HAZARD WILL CONTINUE TO BE ISOLATED FLASH FLOODING. A DRY SOUTHWEST FLOW IS FORECAST TO DEVELOP TUESDAY LEADING TO DECREASING THUNDERSTORM COVERAGE WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY IN SOUTHERN NEVADA AND NORTHWEST ARIZONA. SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER AS SOON AS IT IS SAFE TO DO SO. ADAIR
In the hours before
Local storm report, Jul 12, 6:56 PM PDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
656 PM PDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 11 S GOLDFIELD 37.54N 117.23W
07/12/2008 ESMERALDA NV LAW ENFORCEMENT
WATER...MUD...DEBRIS AND BOULDERS CROSSING U.S. 95 AT
MILE MARKER 7.
0603 PM TSTM WND GST TWENTYNINE PALMS 34.14N 116.07W
07/12/2008 M62.00 MPH SAN BERNARDINO CA ASOS
&&
FUIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:19 PM PDT | Severe Thunderstorm Warning | VEF | Esmeralda | 26 min |
| Jul 12, 6:38 PM PDT | Flash Flood Warning | VEF | Esmeralda | 2 hr |
| Jul 12, 6:38 PM PDT | Flash Flood Warning | VEF | Nye | 4 hr |
| Jul 12, 7:43 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 2 hr |
| Jul 12, 8:03 PM PDT | Flash Flood Warning | VEF | Lincoln | 88 min |
| Jul 13, 4:24 AM PDT | Flash Flood Watch | VEF | Clark, Esmeralda, Nye | 17 hr |
| Jul 13, 12:49 PM PDT | Flash Flood Warning | VEF | Clark | 116 min |
| Jul 13, 1:31 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 71 min |
| Jul 13, 2:51 PM PDT | Areal Flood Advisory | VEF | Clark | 87 min |
| Jul 12, 5:01 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Jul 12, 9:55 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 20 min |
| Jul 13, 12:13 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| Jul 13, 12:13 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2008Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.